Alert archive / Texas / High Wind Warnings in 2024

High Wind Warning 3, NWS Fort Worth, TX

May 29, 2024Bell County, Texas

NWS Fort Worth, TX issued this high wind warning at May 29, 2024, 12:31 AM CDT for Bell County, Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2024, 12:31 AM CDT (05:31 UTC)
Expired
May 29, 2024, 2:00 AM CDT
In force
89 min
Issued by
NWS Fort Worth, TX

County Bell County, TX

The radar

The Ft Hood radar (KGRK), 36 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2024-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2024-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

901 
WWUS74 KFWD 290531
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1231 AM CDT Wed May 29 2024

TXZ158-290700-
/O.NEW.KFWD.HW.W.0003.240529T0531Z-240529T0700Z/
Bell-
Including the cities of Fort Cavazos, Temple, and Killeen
1231 AM CDT Wed May 29 2024

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING...

* WHAT...South winds 60 to 70 mph.

* WHERE...Southern Bell County.

* WHEN...Until 2 AM CDT early this morning.

* IMPACTS...Damaging winds will blow down trees and damage property. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

30
1 follow-up statement
615 
WWUS74 KFWD 290654
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
154 AM CDT Wed May 29 2024

TXZ158-290800-
/O.EXP.KFWD.HW.W.0003.000000T0000Z-240529T0700Z/
Bell-
Including the cities of Fort Cavazos, Temple, and Killeen
154 AM CDT Wed May 29 2024

...HIGH WIND WARNING WILL EXPIRE AT 2 AM CDT EARLY THIS MORNING...

Wind speeds have decreased substantially and the threat has ended.

$$

30

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this high wind warning went out at May 28, 11:44 PM CDT, 47 minutes earlier.

Area forecast discussion, May 28, 11:44 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1144 PM CDT Tue May 28 2024

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Today Into Thursday/

The wet and at times, stormy episodes will continue with
occasional periods of severe weather. Though it won't be
constant, there will be occasional episodes of weather between
mid morning tomorrow through early afternoon, with more isolated
coverage this evening, then another complex arriving later
Thursday morning. Granted, CAMs are struggling and nowhere in
agreement in this northwest flow aloft regime with a moisture rich
atmosphere in place. Confidence isn't high on timing and/or
coverage of convective events through Thursday, so we'll just have
to fine tune these forecasts as we move through the period. In
addition, these successive periods of storms will only increase
the flooding threat, including mainstem rivers and tributaries
across the area along with isolated instances of flash flooding.

On the positive side of things (if there is one), the extensive
cloud cover and rain and storms will keep humidity levels more at
seasonal norms and high temperatures ranging from the upper 70s
into the 80s, versus the 90s to near 100 degrees like last week.
Lows will continue between 65 and 75 degrees.

05/Marty

&&

.LONG TERM... /Issued 221 PM CDT Tue May 28 2024/
/Wednesday Night through Tuesday/

Unsettled weather will continue across North and Central Texas
through the weekend with multiple chances for thunderstorms and
severe weather. It does appear that a building ridge aloft early
next week will decease storm chances.

Subtle mid-level ridging Wednesday night should limit storm
chances overall. However, lingering moisture and the potential for
random outflow boundaries across the region warrant at least some
low chance PoPs. Thunderstorm chances will increase Thursday
through Friday with subtle shortwave energy moving through nearly
zonal flow aloft. The best storm chances will likely be overnight
Thursday/Friday morning when the steering flow becomes a bit more
northwesterly, allowing a storm complex to move southeast out of
Oklahoma. Storms should push into South Texas Friday evening while
a subtle ridge builds in from the west. The ridge will briefly
become centered over the region Saturday, resulting in decreasing
storm chances and slightly warmer temperatures. Unfortunately, the
"quieter" weather will not last long with a good potential for
West Texas dryline storms to organize and march eastward Saturday
night/Sunday morning due to yet another shortwave moving in on the
heels of the departing ridge. The potential for severe weather
will exist with wind and hail being the most likely hazards. It
is difficult to say how active Sunday afternoon will be but the
most likely scenario is that subsidence will be left in the wake
of the departing storms, limiting afternoon/evening storm
formation.

It does appear the pattern will attempt to change early next week
with a higher amplitude ridge building from the Desert Southwest
to the Central Plains. This pattern will temporarily increase
northwest flow aloft, which often carries afternoon storms from
the Central High Plains into North Texas during the overnight and
early morning hours. The most likely day/time for this to occur
would be overnight Monday into Tuesday morning.

Temperatures Thursday through Sunday will be around or just below
seasonal normals with highs mainly in the 80s. The building ridge
early next week will push temperatures into the 90s for most. A
lack of any noteworthy cold fronts will keep a humid airmass in
place through early next week.

79

&&

.AVIATION... /NEW/
/06z TAFs/

Timing rounds of TSRA/SHRA and MVFR cigs continues to be the
primary challenges with only minor tweaks to timing of both from
the 00z/03z TAF set.

The first round before 09z was changed to SHRA from TSRA as the
atmosphere across the DFW Metro Airports remains worked over, but
will maintain TSRA at Waco by 07z/08z. Next round was delayed 2-3
hours to 13z-14z per latest high-resolution models before
occurring again by 03z this evening. Confidence is not high on
timing beyond 19z, so expect more adjustments.

MVFR cigs should occur once the first weak complex of rain passes
through, then go VFR after 18z and beyond. E/SE winds 5-10 kts
will prevail throughout.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    68  83  70  83  69 /  60  80  40  60  50
Waco                69  84  73  84  69 /  40  60  30  50  50
Paris               64  82  68  81  67 /  30  60  40  60  30
Denton              66  82  68  82  67 /  60  80  50  60  50
McKinney            66  82  69  82  69 /  50  80  40  60  40
Dallas              68  84  70  84  69 /  60  80  40  60  50
Terrell             66  83  71  83  69 /  40  80  30  50  40
Corsicana           69  85  72  84  71 /  30  70  30  50  40
Temple              69  85  73  86  69 /  40  60  30  40  40
Mineral Wells       66  83  70  84  68 /  70  60  50  40  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 28, 8:00 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
800 PM CDT Tue May 28 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300015-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
800 PM CDT Tue May 28 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Another round of storms is expected tonight. The severe threat will
be low, however, an isolated severe storm cannot be ruled out. Small
hail and gusty winds is most likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Another round of storms will be possible Wednesday morning. The
overall severe weather threat will remain low, however, a few strong
or isolated severe storm cannot be ruled out. Small hail and gusty
winds will be the main threats.

Periodic storm chances will persist through the weekend. Severe
weather will be possible at times. Multiple rounds of heavy rainfall
may reinvigorate flooding issues.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested west of I-35 tonight.

In the hours before

Special weather statement, May 28, 11:22 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1122 PM CDT Tue May 28 2024

TXZ116-129>131-141-290500-
Comanche TX-Hood TX-Palo Pinto TX-Erath TX-Eastland TX-
1122 PM CDT Tue May 28 2024

...A strong thunderstorm will impact portions of Erath, eastern
Eastland, southeastern Palo Pinto, western Hood and northern Comanche
Counties through MIDNIGHT CDT...

At 1121 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Gorman, or 14 miles southeast of Ranger, moving
east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Stephenville around 1140 PM CDT.

Other locations impacted by this storm include Alexander, Kokomo,
Patillo, Clairette, Harbin, Lingleville, Duster, Bunyan, Tolar, and
Comyn.

This includes Interstate 20 between mile markers 358 and 373.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3253 9854 3255 9792 3226 9790 3223 9795
      3221 9793 3195 9814 3192 9819 3211 9885
TIME...MOT...LOC 0421Z 283DEG 41KT 3231 9852

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 10:53 PM CDTAreal Flood AdvisoryFWDEastland, Stephens3 hr
May 28, 11:22 PM CDTSpecial Weather StatementFWDErath38 min
May 29, 12:44 AM CDTAreal Flood AdvisoryFWDBosque, Erath, Hamilton, Hill, Johnson, McLennan and 1 more2 hr

Nearby

High Wind Warnings in Texas, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.